| Catalog Number |
2000EA |
| Medical Device Problem Code |
Complete Blockage (1094)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.E.1.Initial reporter state: address information was not able to be obtained, therefore, ks was used as a place holder based off user facility.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that during use with bd smartsite needle-free valve the device was occluded.Patient 3 of 3.The following information was provided by the initial reporter: ¿we are having problems with the bd 2000ea luer lock sites.They are occluding and keeping the fluids from running into the patient.Nursing staff and the cno have reported that the bd 2000ea luer loc sites will not let the fluids run.They have unhooked the tubings and the fluids will run fine if not going through the bd luer lock site.".
Additional Manufacturer Narrative
996 unopened samples (model #2000ea, lot #23015487) were returned by the customer.It was reported by customer that the bd ea luer lock sites are occluding and keeping the fluids from running into the patient.Evaluation of 59 samples were performed.The sample size quantity was determined per 1701-008-000 swi sample size selection work instruction v.08.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were connected to a cut off syringe tip to check that the fluid path is in an activated position/open when connected to a syringe.The samples were then attempted to be flushed with water using a 10ml bd syringe to confirm an open fluid path.The fluid paths of 57 of the samples were open and those samples were able to be flushed.The failure was unable to be replicated in these samples.The fluid paths of 2 of the samples were not open and were unable to be flushed.The customer complaint can be verified in these samples.A quality notification was sent to the manufacturer, and samples were sent for further investigation.The manufacturer was able to confirm the failure.Further investigation determined that the potential root cause could be related to the variation of the fluoriosilicone application, although, according to the validation of the process, the technology used allows a number of defective parts due to this condition.A quality alert was created on july 19th, 2023 and communicated by the production supervisor to the involved personnel to reinforce the correct fluorosilicone weighing, and that the operators need to notify to the mechanic and / or manufacturing and quality engineering to correct the problem or in this case, to adjust the amount of fluorosilicone that the machine is applying when the fluorosilicone values are so close to the minimum / or maximum control limits.A device history record review for model 2000ea lot number 23015487 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 19jan2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.